MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT FULLY POROUS SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REDAPT FULLY POROUS SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71354234
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.This was an ongoing issue the patient already underwent a closed reduction due to dislocation on (b)(6) 2017.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that this complaint is submitted from the redapt retrospective study, reporting a revision secondary to a ¿dislocations¿ causing an ongoing issue and required a revision¿.No clinical/medical documents were provided for the investigation.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of the reported event could include device loosening or improper selection.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
 
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.This was an ongoing issue the patient already underwent a closed reduction due to dislocation on 30 may 2017.

Brand Name
REDAPT FULLY POROUS SHELL 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9315159
Report Number1020279-2019-03992
Device Sequence Number2616488
Product Code LPH
UDI-Device Identifier00885556321447
UDI-Public00885556321447
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150790
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model Number71354234
Device Catalogue Number71354234
Device Lot Number15MM12810
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;